Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 114, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 26, 2019, 12:37 AM CDT for McDonald County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2019, 12:37 AM CDT (05:37 UTC)
- Expired
- Sep 26, 2019, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County McDonald County, MO
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
363
WGUS53 KSGF 260537
FFWSGF
MOC119-261130-
/O.NEW.KSGF.FF.W.0114.190926T0537Z-190926T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1237 AM CDT Thu Sep 26 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southwestern McDonald County in southwestern Missouri...
* Until 630 AM CDT.
* At 1237 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Anderson... Noel...
Dodge... South West City...
Pineville... Lanagan...
This warning includes but is not limited to the following low water
crossings...
Route DD at The Elk River just north of Noel...
and Highway 76, 3 miles west of Anderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3657 9462 3667 9461 3666 9442 3650 9431
3650 9462
$$
Titus1 follow-up statement
070
WGUS73 KSGF 261130
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
630 AM CDT Thu Sep 26 2019
MOC119-261140-
/O.EXP.KSGF.FF.W.0114.000000T0000Z-190926T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonald MO-
630 AM CDT Thu Sep 26 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MCDONALD COUNTY HAS
EXPIRED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.
LAT...LON 3657 9462 3667 9461 3666 9442 3650 9431
3650 9462
$$
TitusWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 11:59 PM CDT, 38 minutes earlier.
Area forecast discussion, Sep 25, 11:59 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1159 PM CDT Wed Sep 25 2019 .SHORT TERM...(This evening through Thursday) Issued at 318 PM CDT Wed Sep 25 2019 A front is currently moving south through the area this afternoon. South of the front instability is increasing but the higher values are currently just south of the area where scattered storms are currently developing. There is still enough instability across southern Missouri to support a few storms this afternoon into early this evening. A few strong storms may be possible across far southern Missouri through early this evening. Brief heavy rainfall and cloud to ground lightning will be the main risk with these storms though. The front will continue to sag south and stall somewhere around southeastern Kansas, southwestern Missouri, northeastern Oklahoma, and northern Arkansas through the overnight hours. As the low level jet increases, bands of showers and storms are expected to develop and track south along the front. Precipitable water values will increase to around two inches across far southwestern Missouri tonight on toward the south. This will allow very efficient rainfall rates within these bands. The questions is exactly where the front will stall, and where these bands track. The best potential will be along and southwest of a Neosho to Cassville, Missouri line on into Arkansas and Oklahoma and a Flash Flood Watch has been issued from 10 pm this evening through 7am Thursday morning. A few strong to severe storms may also be possible with hail to the size of quarters and wind gusts up to 60 mph the risk. Frequent cloud to ground lightning will also be possible with this activity. Some showers and storms may linger into Thursday morning. The front will then push right back to the north during the day on Thursday. Highs on Thursday will warm into the upper 70s to the lower 80s. After the morning activity, much of the day tomorrow should be dry. .LONG TERM...(Thursday Night through Wednesday) Issued at 318 PM CDT Wed Sep 25 2019 An upper level trough will move into and across the Plains Friday into Friday night. The front will setup across northern Missouri Friday and sag south Friday night into Saturday. The best potential for showers and storms will be north of I-44 Friday evening and night. A few strong to severe storms will be possible with large hail and damaging winds the main risk mainly north of Highway 54. The heaviest rain will likely remain just north of the area closer to the front. Showers and storms may linger into the weekend but don't think it will be a total wash out. Gusty southerly winds will develop across the area Thursday night into Friday ahead of the approaching system. Gusts of to 30 mph are expected at times, mainly west of Highway 65. Highs in the upper 70s to the lower 80s will occur Friday and Saturday then highs in the middle to upper 80s are expected Sunday into early next week. Another system may then approach the area during the middle of next week brining additional chances for showers and storms to the area. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1153 PM CDT Wed Sep 25 2019 A cold front has settled into the area tonight, with accompanying showers and thunderstorms near the regional terminals. Flight conditions will waffle between VFR and MVFR through 12z as clusters of showers and storms move along the front. Surface winds will gradually veer toward the northeast through 12z, with no significant gusts expected. There could be some light low-level wind shear through 12z as a 20-30 kt southwesterly low-level jet noses into southwest Missouri. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...Flash Flood Watch until 7 AM CDT Thursday for MOZ093-101-102. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Albano
Hazardous weather outlook, Sep 25, 8:06 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 806 PM CDT Wed Sep 25 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 806 PM CDT Wed Sep 25 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Scattered showers and thunderstorms will be possible this through this evening into the overnight hours. A few strong to severe storms will be possible, especially south of Interstate 44. Main potential hazards will be hail to the size of quarters, damaging winds in excess of 60 mph and frequent cloud to ground lightning. Locally heavy rainfall rates may lead to flooding tonight, especially along the Missouri and Arkansas state line region across far southwestern Missouri. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty southerly winds are expected on Friday with gusts over 30 mph possible across southeastern Kansas and western Missouri. Showers and storms will move into the area from the northwest Friday night with the potential for severe storms and isolated flooding. Shower and storm potential will linger into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for areas generally south if Interstate 44. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Sep 25, 10:03 PM CDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Springfield MO 1003 PM CDT Wed Sep 25 2019 MOZ093-260345- Newton MO- 1003 PM CDT Wed Sep 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 1045 PM CDT... At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm near Quapaw, or near Baxter Springs, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southern Joplin... Neosho... Seneca... Granby... Duquesne... Diamond... Loma Linda... Leawood... Silver Creek... Shoal Creek Drive... Saginaw... Redings Mill... Grand Falls Plaza... Shoal Creek Estates... Ritchey... Dennis Acres... Cliff Village... Racine... This includes the following highways... Interstate 44 between mile markers 0 and 9. Interstate 49 between mile markers 15 and 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 500 AM CDT for southeastern Kansas...and southwestern Missouri. LAT...LON 3677 9462 3706 9462 3705 9416 3675 9423 TIME...MOT...LOC 0302Z 287DEG 24KT 3694 9472 Hatch
Special weather statement, Sep 25, 10:57 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
1057 PM CDT Wed Sep 25 2019
MOZ093-101-102-260445-
Barry MO-Newton MO-McDonald MO-
1057 PM CDT Wed Sep 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEWTON...EASTERN
MCDONALD AND SOUTHWESTERN BARRY COUNTIES UNTIL 1145 PM CDT...
At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wheaton, or 14 miles west of Cassville, moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Roaring River State Park... Big Sugar Creek State Park...
Cassville... Seligman...
Exeter... Wheaton...
Butterfield... Washburn...
Fairview... Eagle Rock...
Stella... Stark City...
Wayne... Powell...
Ridgley... Rocky Comfort...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southwestern Missouri.
LAT...LON 3664 9433 3677 9425 3689 9426 3676 9387
3650 9372 3650 9428
TIME...MOT...LOC 0356Z 278DEG 12KT 3674 9412
HatchSpecial weather statement, Sep 25, 11:48 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Springfield MO
1148 PM CDT Wed Sep 25 2019
MOZ101-102-260530-
Barry MO-McDonald MO-
1148 PM CDT Wed Sep 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCDONALD AND SOUTHERN
BARRY COUNTIES UNTIL 1230 AM CDT...
At 1148 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wheaton, or 10 miles west of Cassville, moving southeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Roaring River State Park... Big Sugar Creek State Park...
Table Rock Lake... Cassville...
Shell Knob... Seligman...
Exeter... Washburn...
Golden... Emerald Beach...
Eagle Rock... Chain-O-Lakes...
Arrow Point... Wayne...
Powell... Ridgley...
Rocky Comfort...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southwestern Missouri.
LAT...LON 3650 9435 3675 9421 3674 9390 3665 9358
3650 9358
TIME...MOT...LOC 0448Z 316DEG 22KT 3667 9406
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 10:03 PM CDT | Special Weather Statement | SGF | Newton | 42 min |
| Sep 25, 10:34 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 41 min |
| Sep 25, 10:49 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 6 hr |
| Sep 25, 10:51 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 39 min |
| Sep 25, 10:57 PM CDT | Special Weather Statement | SGF | Barry | 48 min |
| Sep 25, 11:48 PM CDT | Special Weather Statement | SGF | Barry | 42 min |
| Sep 26, 1:37 AM CDT | Special Weather Statement | SGF | Taney | 23 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.